MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE EMR KIT

AOMORI OLYMPUS CO., LTD. DISPOSABLE EMR KIT
Model Number K-001
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that during an esophageal mucosectomy with the olympus emr kit, the rubber of the cap ruptured and the cap fell into the patient¿s oropharynx.The cap was recovered from the patient oropharynx with forceps and the case was postponed.There was no patient harm due to the event.
 
Additional Manufacturer Narrative
The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the findings are as follows: the distal attachment was separated into a cap and hood, but not ruptured.The connection on the cap side had marks of manufacturer's adhesive agent applied throughout.Although the cap and hood were generally dirty, there were no abnormalities observed in the returned product.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, since there were no device abnormalities noted, the root cause of the reported event could not be identified.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿use this instrument and a-cord only in combination with products recommended by olympus.If combined with products not recommended by olympus, patient injury caused by increase in patient leakage current, operator injury, malfunction or equipment damage may result.¿ this supplemental report includes a correction to d4 and d9 to provide information that was inadvertently not included in the initial medwatch.Also, an update has been made to h3.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE EMR KIT
Common Device Name
DISPOSABLE EMR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16301818
Report Number9614641-2023-00160
Device Sequence Number20569584
Product Code FDS
UDI-Device Identifier04953170048562
UDI-Public04953170048562
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK-001
Device Lot Number17I
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2023
Supplement Date Received by Manufacturer05/19/2023
Initial Report FDA Received Date02/04/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown